New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
melatonin
8 Replies
dkarssen79 - March 30

I am currently on Savella, Lyrica, prilosec, nuvigil and naproxen. I have major problems sleeping or staying asleep. I had a sleep study and although I slept all 5 naps I only hit rem during 1 of them so I can not technically be diagnosed with narcolepsy. However my overnight sleep study revealed I only hit rem 1.9% of the time and I slept 8-9 hours that night. I am on nuvigil to try to help me stay awake and have some energy during the day, however the sleep dr has not put me on anything to help me sleep at night. Just wondering if I could take melatonin with all the other meds that I am on. Any suggestions? Thanks!

 

Noca - March 31

Melatonin is an okay sleep aid. Its not really a drug as your body makes it naturally. You could try Rozerem if your in the US. My favourite sleep aid was Zopiclone(available in Canada as Zopiclone or its sister drug Lunesta in the US). I used it for 6 months before I became permanently tolerant to it even at 4 times the max dose. First time I took it, it was so strong that I couldn't even stand on my feet after 10 minutes. Most sleep aids cant be taken on an indefinite basis as you become tolerant to the sedative effects of the drugs.

 

bmcgovern - March 31

I use Melatonin and it works alright for me. It does make me sleep for a bit, but i still wake up through out the night. You could give it a try to see. It could at least help you get a little better sleep then you are already getting. I hope everything works out for you.
The best of luck to you.

 

canadacalling - April 1

I guess you were not labelled with sleep apnea. I have the disorder, and have a CPAP sleep mask. I try to use it most of the time, but find I only get about 4 hours on it, then off it comes, as I have to do washroom break, and it does not go back on. I still find it uncomfortable turning over. I have many other medical problems and this seems to be just one more. When do these funny things ever STOP??? Even though it was a beautiful day here, and spring was being nice to us, I feel very down in the dumps. Cymbalta may be the culprit there. I hate it, but have to continue as I have nothing else at the present time and my GP makes me feel that I chop and change again she is not too pleased. I kind of rule what I can and cannot tolerate. QUESTION: Am I wrong in that? Comments please.

 

Noca - April 1

canadacalling I've used about 40 different prescription drugs so far. Everyone is different so it takes finding the right drug hard. Its mostly a trial and error. I have a team of doctors who prescribe my meds so its not just one doctor. It's best to have one specialist doctor for each ailment you have.

 

Fantod - April 2

Bearing in mind that all of your prescriptions are at the same pharmacy - ask the pharmacist if you can take melatonin.

If the sleep doctor has not prescribed anything I would be all over them asking why not. As a reasonable person, you have to allow doctors some room for error or hesitation. After a certain point it is either an oversight or complete indifference. Call them and demand an explanation. If one is not forthcoming, find another doctor. Take care.

 

canadacalling - April 9

thanks all for your comments. I was awhile getting back on these chats, so had forgotten that I had a bad day and vented!!! I feel the pharmacists know so much and mine are all very good. I like to stick to one as I prefer her opinion. I am going to check on melatonin tomorrow. I advised my son about this and he is now taking melatonin, but forgets to take it early enough.

Does anyone find that you have to take your night time meds earlier in the evening for them to work? Comments on this last statement.

 

Noca - April 9

I take Xanax for sleep and it starts to work within 20 minutes.

 

tlsinpain - April 15

I take melatonin with all my meds and I have had no problems. They now have 5mg doses at walmart. I am also on xanax for sleeping, helps alot but is addicting.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question